Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jun 1, 2012, 7:13 PM EDT for City of Danville, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2012, 7:13 PM EDT (23:13 UTC)
- Expired
- Jun 1, 2012, 7:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Blacksburg, VA
County City of Danville, VA
The radar
The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
972 WWUS81 KRNK 012313 SPSRNK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 713 PM EDT FRI JUN 1 2012 NCZ005-006-VAZ044-058-012345- CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-ROCKINGHAM NC- 713 PM EDT FRI JUN 1 2012 ...STRONG THUNDERSTORMS WILL AFFECT CASWELL...HALIFAX...PITTSYLVANIA AND ROCKINGHAM COUNTIES... AT 710 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES SOUTH OF CALLANDS TO 6 MILES SOUTH OF MAYFIELD...MOVING EAST AT 40 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR DRY FORK AROUND 720 PM...BLAIRS AROUND 725 PM...RINGGOLD AROUND 730 PM...BLANCH AROUND 735 PM...INGRAM AROUND 740 PM AND RIDGEWAY AROUND 745 PM. LAT...LON 3683 7912 3645 7915 3640 7960 3676 7959 $$ DS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 1, 6:42 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 1, 6:42 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 642 PM EDT FRI JUN 1 2012 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. THIS FRONT WILL BRING A ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA. DRIER AND COOLER AIR WILL FOLLOW THE FRONT FOR THE WEEKEND AS HIGH PRESSURE GRADUALLY SLIDES IN FROM THE WEST. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 640 PM EDT FRIDAY... STRONGER STORMS SHIFTING EAST...HAVE CANCELED TORNADO WATCH ACROSS MOUNTAIN AND FOOTHILL COUNTIES. AS OF 330 PM EDT FRIDAY...TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM THIS EVENING. DISCREET SUPERCELL ARE ROTATING AS THEY MOVE ACROSS THE RNK PIEDMONT COUNTIES THIS AFTERNOON. REPORTS FROM THE AMHERST STORM AROUND 200 PM HAD SILVER DOLLAR SIZE HAIL. MEANWHILE...BOWING LINE OF CONVECTION WITH THE COLD FRONT ENTERED SE WV/SW VA AROUND 300 PM. AS THESE LINES COME ACROSS THE MOUNTAINS WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE. THE COLD FRONT AND ASSOCIATED SHOWERS MAYBE SLOW TO EXIT THE EASTERN HALF OF RNK CWA THIS EVENING. A WAVE IS EXPECTED TO DEVELOP ALONG THE FRONT TO SLOW ITS MOVEMENT TO THE EAST. THE DEW POINT FRONT SHOULD ALSO HANG UP ACROSS SOUTHSIDE OVERNIGHT UNTIL THIS WAVE TRACKS NORTHEAST OF THE REGION EARLY SATURDAY MORNING. COOLER DRIER AIR TO FILTER INTO SOUTHEAST WEST VIRGINIA BY MIDNIGHT...THEN TO THE BLUE RIDGE DURING THE PRE-DAWN HOURS. SATURATED GROUND COULD LEAD TO DENSE FOG SATURDAY MORNING...ESPECIALLY EAST OF THE DEW POINT FRONT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... AS OF 345 PM EDT FRIDAY... SHORT TERM PERIOD WILL BE CHARACTERIZED BY DEEP UPPER CLOSED LOW PRESSURE THAT WILL GRADUALLY DRIFT SOUTHEAST OUT OF THE UPPER GREAT LAKES ON SATURDAY TO OFF THE NEW ENGLAND COAST BY LATE MONDAY NIGHT...PLACING BLACKSBURG FORECAST AREA IN DEEP NORTHWESTERLY FLOW THROUGH THE PERIOD. WEAK SHORT WAVES PINWHEELING AROUND PERIPHERY OF UPPER LOW AND ASSOCIATED WEAK DYNAMIC FORCING...COMBINING WITH SOME UPSLOPE FLOW ACROSS THE WESTERN FLANKS OF THE APPALACHIANS...AND COOLER AIR ALOFT MAY SUPPORT THE DEVELOPMENT OF MAINLY DIURNALLY DRIVEN SHOWERS DURING MUCH OF THE PERIOD. THIS ACTIVITY WILL BE MAINLY CONFINED TO AREAS FROM BLUEFIELD WV NORTH INTO GREENBRIER COUNTY WV...AND PERHAPS AS FAR EAST AS THE ALLEGHANY HIGHLANDS. COOL ADVECTION UPSLOPING CLOUDS ACROSS THE WEST...WITH SOME COOL POOL CUMULUS/STRATOCUMULUS DEVELOPING DURING THE DAYTIME PERIODS...ESPECIALLY NORTH OF HIGHWAY 460...SHOULD LIMIT DAYTIME HIGHS ON SATURDAY TO MAINLY 60S IN THE MOUNTAINS...WITH 70S PREDOMINATING EAST OF THE BLUE RIDGE. PASSAGE OF UPPER TROF AND SLOWLY RISING HEIGHTS SHOULD ALLOW FOR BETTER INSOLATION AND MILDER TEMPERATURES BY MONDAY...GENERALLY MID 60S TO LOWER 70S IN THE MOUNTAINS...TO LOWER 80S DURING THE AFTERNOON. EXTENT OF CLOUD COVER DURING THE NIGHTTIME PERIOD WILL LARGELY INFLUENCE EXTENT OF RADIATIVE COOLING POTENTIAL...BUT SUFFICIENT CLEARING UNDER SURFACE RIDGE EXPECTED TO SUPPORT LOW TEMPERATURES IN THE 40S IN THE MOUNTAIN VALLEYS TO 50S ELSEWHERE ON SATURDAY NIGHT...GRADUALLY MODERATING TO MAINLY 50S ALL AREAS BY MONDAY NIGHT. CONTINUED TO FAVOR SUPERIOR PERFORMANCE OF ECMWF MODEL THROUGH THE SHORT TERM PERIOD IN HANDLING OF UPSTREAM UPPER RIDGE OVER THE CENTRAL PORTION OF THE NATION BUILDING ON BACKSIDE OF EASTERN TROF. ALTHOUGH EUROPEAN AND AMERICAN MODELS ALL INDICATING POSSIBILITY OF A RIDGE-RUNNING MESOSCALE CONVECTIVE COMPLEX (MCS) SCOOTING OVER THE CREST OF THE RIDGE BEFORE TURNING SOUTHEAST TOWARD THE EAST COAST ON/BY MONDAY/MONDAY NIGHT...ECMWF CONTINUES TO INDICATE THAT NORTHEASTERN TROF WILL REMAIN EXTENSIVE AND EXPANSIVE ENOUGH TO MAINTAIN BAROCLINIC ZONE AND AREA OF ISENTROPIC LIFT AND FORCED ASCENT TO THE SOUTHWEST OF THE BLACKSBURG AREA OF CONCERN. THIS SCENARIO ALSO SUPPORTED BY THE CANADIAN MODEL. GFS MODEL...INDICATES A WEAKER TROF BY THIS POINT...AND ALLOWS MCS...COMBINING WITH NORTHERN STREAM SHORT WAVE...TO MOVE FURTHER NORTH AND EAST INTO THE BLACKSBURG AREA DURING THIS TIMEFRAME. THIS MODEL REMAINED THE OUTLIER...AND THEREFORE ITS SOLUTION FOR A WETTER AND COOLER MONDAY/MONDAY NIGHT WAS DISCARDED. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 345 PM EDT FRIDAY... LONG TERM PERIOD WILL BE CHARACTERIZED BY REINFORCEMENT OF UPPER TROF OVER THE NORTHEASTERN PORTION OF THE NATION...MAINTAINING A PREVAILING NORTHWESTERLY UPPER FLOW DURING MUCH OF THE WEEK. OVERALL PRECIPITATION THREAT APPEARS TO BE MINIMAL FOR MUCH OF THE PERIOD...HOWEVER...OCCASIONAL WEAK SHORT WAVES SCOOTING AROUND THE BACKSIDE OF THE TROF...AND SOME UPSLOPING FLOW ACROSS THE WESTERN MOUNTAINS...IN ADDITION TO SLIGHTLY COOLER AIR ALOFT AND DIFFERENTIAL HEATING DUE TO TOPOGRAPHY SHOULD SUPPORT AT LEAST A LOW THREAT OF MAINLY DIURNALLY DRIVEN SHOWERS...MAINLY IN THE MOUNTAINS. PROXIMITY OF UPPER TROF SHOULD SUPPORT TEMPERATURES AT OR SLIGHTLY BELOW SEASONAL NORMALS DURING THE LONG TERM PERIOD. HPC BIAS CORRECTED GUIDANCE USED TO POPULATE LONG RANGE GRIDDED FIELDS...WITH ONLY SUBTLE TWEAKS TO REFLECT TOPOGRAPHICALLY DRIVEN LOCAL CLIMATOLOGICAL BIASES AS/WHERE APPROPRIATE. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 115 PM EDT FRIDAY... HIGH CONFIDENCE FLYING CONDITIONS WILL DETERIORATE FROM WEST TO EAST THIS AFTERNOON AS A STRONG COLD FRONT MAKES ITS WAY THROUGH THE AREA BY THIS EVENING. SHOWER ACTIVITY WILL INCREASE LATER THIS MORNING ACROSS THE MOUNTAINS AS THE FRONT APPROACHES...WITH SOME OF THIS ACTIVITY STRENGTHENING INTO THUNDERSTORMS SHORTLY EARLY. CONSIDERING THE STRENGTH OF THE SYSTEM MOVING ACROSS THE AREA...WOULD NOT BE SURPRISED TO SEE A FEW STORMS BECOME SEVERE DURING THE EARLY AFTERNOON. HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL BE CAPABLE OF REDUCING VISIBILITIES TO LESS THAN A MILE WITH A FEW HOURS OF MVFR/IFR CIGS/VSBYS LIKELY DURING THE AFTERNOON AND EVENING AS PERHAPS SEVERAL BANDS OF CONVECTION PASS. BY EARLY EVENING...THIS COVERAGE IS EXPECTED TO SOLIDIFY INTO A LINE...WITH THE MAIN AREA OF THUNDERSTORM ACTIVITY TRANSITIONING INTO THE PIEDMONT REGION BY MID EVENING...REMAINING STRONG TO SEVERE AS THEY CONTINUE EAST. THIS ACTIVITY WILL EXIT THE AREA AFTER MIDNIGHT TONIGHT WITH CONDITIONS QUICKLY IMPROVING TO VFR. HOWEVER LIGHT WEST/NW FLOW ACROSS THE WESTERN SLOPES WILL LIKELY CAUSE LOW LEVEL MOISTURE TO BANK UP AGAINST THE RIDGES CREATING IFR/MVFR IN LOW CIGS AND/OR VSBYS ESPCLY AT KBLF AND PERHAPS KLWB LATE TONIGHT. SOME FOG ALSO POSSIBLE AT KLYH WHERE INCLUDING A MVFR MENTION GIVEN WET GROUND AND LIGHTER WINDS EAST OF THE BLUE RIDGE BEHIND THE FRONT OVERNIGHT. HIGH PRESSURE WILL BRING DRIER WEATHER AND MAINLY VFR CONDITIONS THROUGH THE WEEKEND. HOWEVER NW FLOW COULD KEEP MVFR CIGS AND PERHAPS ISOLATED SHRA ALONG THE WESTERN SLOPES SATURDAY AFTERNOON WITH LESS CLOUDINESS ON SUNDAY. ANOTHER DISTURBANCE COULD BRING MORE SUB-VFR CONDITIONS IN SHRA/TSRA ON MONDAY WITH VFR RETURNING AGAIN FOR TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...WERT LONG TERM...WERT AVIATION...RCS
Hazardous weather outlook, Jun 1, 6:44 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 644 PM EDT FRI JUN 1 2012 NCZ005-006-VAZ043>047-058-059-022245- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 644 PM EDT FRI JUN 1 2012 ...TORNADO WATCH 332 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-022245- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 644 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 6:02 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
602 PM EDT FRI JUN 1 2012
VAZ032-012230-
PATRICK VA-
602 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL AFFECT PATRICK COUNTY...
AT 601 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER STUART...
MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CRITZ AROUND 620 PM AND PENNS STORE AROUND
625 PM.
LAT...LON 3655 8032 3664 8035 3676 8009 3674 8010
3674 8008 3672 8010 3666 8006 3659 8005
DSLocal storm report, Jun 1, 6:09 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL PAMPLIN CITY 37.27N 78.68W
06/01/2012 E0.50 INCH APPOMATTOX VA TRAINED SPOTTER
DIME SIZE HAIL
0415 PM TSTM WND DMG 2 NE SMITH MOUNTAIN LAK 37.11N 79.56W
06/01/2012 BEDFORD VA TRAINED SPOTTER
TREE LIMB DOWN ON SMITH MOUNTAIN LAKE PARKWAY AT PARKS
MILL ROAD
0420 PM TSTM WND DMG LYNCHBURG CITY 37.42N 79.15W
06/01/2012 CITY OF LYNCHBURG VA EMERGENCY MNGR
POWER LINES DOWN AT FORT AVENUE AND TIMBERLAKE ROAD.
OCCURRED BETWEEN 420PM AND 440PM.
0516 PM TSTM WND DMG NAOLA 37.53N 79.28W
06/01/2012 AMHERST VA EMERGENCY MNGR
TREE DOWN ON STATE ROUTE 130
0531 PM TSTM WND DMG 1 E BUENA VISTA CITY 37.73N 79.35W
06/01/2012 CITY OF BUENA VIST VA EMERGENCY MNGR
TREE DOWN ON ROUTE 60W
0531 PM TSTM WND DMG 2 W BUENA VISTA CITY 37.73N 79.40W
06/01/2012 ROCKBRIDGE VA EMERGENCY MNGR
SMALL TREE DOWN ON WESLEY CHAPEL ROAD
&&
MBSSpecial weather statement, Jun 1, 6:14 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT FRI JUN 1 2012
VAZ024-034-035-045-012245-
AMHERST VA-BEDFORD VA-CAMPBELL VA-ROCKBRIDGE VA-
614 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL AFFECT AMHERST...BEDFORD...CAMPBELL AND
ROCKBRIDGE COUNTIES...
AT 610 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
SOUTHWEST OF GLASGOW TO MONETA...MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR SNOWDEN AROUND 620 PM...GOODE AROUND 625
PM...PLEASANT VIEW AROUND 630 PM...FOREST AROUND 635 PM...ELON AROUND
640 PM AND FALCONERVILLE AROUND 645 PM.
LAT...LON 3709 7912 3709 7920 3712 7921 3710 7924
3713 7925 3710 7928 3713 7934 3712 7938
3710 7938 3712 7965 3715 7967 3745 7959
3753 7950 3757 7956 3761 7955 3768 7897
3765 7895
DSSpecial weather statement, Jun 1, 6:17 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 PM EDT FRI JUN 1 2012
NCZ004-005-VAZ032-043-012245-
HENRY VA-PATRICK VA-ROCKINGHAM NC-STOKES NC-
617 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL AFFECT HENRY...PATRICK...ROCKINGHAM AND
STOKES COUNTIES...
AT 615 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTHEAST OF STUART TO SANDY RIDGE TO 5 MILES WEST OF WALNUT COVE...
MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR SANVILLE AROUND 625 PM...BASSETT AROUND 630
PM...STANLEYTOWN AROUND 635 PM...FIGSBORO AROUND 640 PM AND CHATMOSS
AROUND 645 PM.
LAT...LON 3647 8020 3670 8022 3681 7985 3679 7982
3680 7980 3655 7974 3626 7989 3625 8028
DSSpecial weather statement, Jun 1, 6:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT FRI JUN 1 2012
NCZ005-006-VAZ043-044-012315-
CASWELL NC-HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-
644 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL AFFECT CASWELL...HENRY...PITTSYLVANIA
AND ROCKINGHAM COUNTIES...
AT 642 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
MARTINSVILLE CITY TO 4 MILES WEST OF EDEN TO 5 MILES EAST OF BELEWS
CREEK...MOVING EAST AT 35 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR CHATMOSS AROUND 650 PM...LEATHERWOOD AROUND
655 PM...CASCADE AROUND 700 PM...SANDY RIVER AROUND 705 PM...
SWANSONVILLE AROUND 710 PM AND PELHAM AROUND 715 PM.
LAT...LON 3625 7983 3625 8002 3626 8003 3650 7991
3675 7997 3676 7952 3651 7944 3624 7960
3624 7983
DSSpecial weather statement, Jun 1, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 713 PM EDT FRI JUN 1 2012 NCZ005-006-VAZ044-058-012345- CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-ROCKINGHAM NC- 713 PM EDT FRI JUN 1 2012 ...STRONG THUNDERSTORMS WILL AFFECT CASWELL...HALIFAX...PITTSYLVANIA AND ROCKINGHAM COUNTIES... AT 710 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES SOUTH OF CALLANDS TO 6 MILES SOUTH OF MAYFIELD...MOVING EAST AT 40 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR DRY FORK AROUND 720 PM...BLAIRS AROUND 725 PM...RINGGOLD AROUND 730 PM...BLANCH AROUND 735 PM...INGRAM AROUND 740 PM AND RIDGEWAY AROUND 745 PM. LAT...LON 3683 7912 3645 7915 3640 7960 3676 7959 DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:21 PM EDT | Special Weather Statement | RNK | Botetourt | 24 min |
| Jun 1, 1:00 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 30 min |
| Jun 1, 1:18 PM EDT | Special Weather Statement | RNK | Bland, Smyth, Tazewell | 117 min |
| Jun 1, 1:29 PM EDT | Special Weather Statement | RNK | Amherst | 31 min |
| Jun 1, 1:40 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 38 min |
| Jun 1, 1:53 PM EDT | Tornado Warning | RNK | Amherst | 24 min |
| Jun 1, 2:33 PM EDT | Special Weather Statement | RNK | Bedford | 27 min |
| Jun 1, 2:48 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell | 24 min |
| Jun 1, 2:56 PM EDT | Special Weather Statement | RNK | Appomattox | 34 min |
| Jun 1, 3:05 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 35 min |
| Jun 1, 3:16 PM EDT | Special Weather Statement | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 29 min |
| Jun 1, 3:28 PM EDT | Special Weather Statement | RNK | Buckingham | 32 min |
| Jun 1, 3:45 PM EDT | Special Weather Statement | RNK | Bland, Grayson, Wythe | 30 min |
| Jun 1, 3:46 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 44 min |
| Jun 1, 4:00 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Charlotte | 30 min |
| Jun 1, 4:14 PM EDT | Special Weather Statement | RNK | Carroll, Giles, Pulaski, City of Galax, City of Radford | 31 min |
| Jun 1, 4:25 PM EDT | Special Weather Statement | RNK | Bedford | 65 min |
| Jun 1, 4:32 PM EDT | Special Weather Statement | RNK | Bedford | 58 min |
| Jun 1, 4:36 PM EDT | Special Weather Statement | RNK | Buckingham | 24 min |
| Jun 1, 4:44 PM EDT | Special Weather Statement | RNK | Craig, Montgomery, Roanoke, City of Radford | 31 min |
| Jun 1, 4:45 PM EDT | Special Weather Statement | RNK | Carroll | 30 min |
| Jun 1, 4:46 PM EDT | Special Weather Statement | RNK | Floyd | 29 min |
| Jun 1, 4:58 PM EDT | Special Weather Statement | RNK | Halifax | 32 min |
| Jun 1, 5:08 PM EDT | Tornado Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 40 min |
| Jun 1, 5:13 PM EDT | Special Weather Statement | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 32 min |
| Jun 1, 5:15 PM EDT | Special Weather Statement | RNK | Botetourt | 30 min |
| Jun 1, 5:38 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke, City of Roanoke | 37 min |
| Jun 1, 5:52 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 38 min |
| Jun 1, 6:02 PM EDT | Special Weather Statement | RNK | Patrick | 28 min |
| Jun 1, 6:14 PM EDT | Special Weather Statement | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 31 min |
| Jun 1, 6:17 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 28 min |
| Jun 1, 6:44 PM EDT | Special Weather Statement | RNK | City of Martinsville | 31 min |
| Jun 1, 7:27 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
| Jun 1, 7:44 PM EDT | Special Weather Statement | RNK | Halifax | 31 min |
| Jun 1, 3:01 PM EDT | Special Weather Statement | RNK | Stokes | 29 min |
| Jun 1, 3:17 PM EDT | Special Weather Statement | RNK | Greenbrier | 28 min |
| Jun 1, 3:46 PM EDT | Special Weather Statement | RNK | Greenbrier | 29 min |
| Jun 1, 4:16 PM EDT | Special Weather Statement | RNK | Greenbrier | 29 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.